MAUDE Adverse Event Report: PERCUSSIONAIRE PHASITRON 5; BREATHING CIRCUIT

PERCUSSIONAIRE PHASITRON 5; BREATHING CIRCUIT
Model Number P5
Medical Device Problem Codes Defective Component (2292); Improper Chemical Reaction (2952)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A complaint was received on (b)(6) 2024, from va palo alto medical center regarding a brown liquid in the phasitron 5 tubing.It was stated that they believe the circuit was used for 4 days before noticing the fluid in the tubing.No adverse reactions have been reported at this time.This report is being completed retrospectively, as it has been recently identified that there is a potential for health hazards to occur due to this issue if specific product lots are used with certain medications.
 
Additional Manufacturer Narrative
Percussionaire was notified about brown fluid being present in the phasitron breathing circuit on (b)(6) 2024.It was recently identified through extensive laboratory analysis that there is a risk to patient health when specific product lots are used, and therefore, this report is being submitted retrospectively.Percussionaire has learned that certain lots of the spring component within the phasitron used in the ipv system were inappropriately manufactured with a nickel coating, and that the nickel is aerosolized under normal clinical use when used with medications, such as n-acetyl cysteine or albuterol.Although we have not received any adverse events associated with this finding, there are several potential health hazards.In particular, high levels of inhaled nickel can cause lung injury related to inflammation, severe bronchospasm, reduced humoral immunity, and allergic responses.Small amounts of nickel may be measured in the mist even in normal use without medication.However, the estimated nickel exposure in this scenario is substantially below the threshold for typical in-hospital duration of therapy.An urgent medical device recall has been submitted to fda for this issue (1000524541-09/25/2024-002-r) to recall affected products.If any adverse events on this issue are reported, a follow-up mdr will be reported.

Brand Name
PHASITRON 5
Common Device Name
BREATHING CIRCUIT
Manufacturer (Section D)
PERCUSSIONAIRE
130 mcghee road
suite 109
sandpoint ID 83864
Manufacturer (Section G)
PERCUSSIONAIRE
130 mcghee road
suite 109
sandpoint ID 83864
Manufacturer Contact
gina cunsolo
130 mcghee road
suite 109
sandpoint, ID 83864
MDR Report Key20408650
Report Number3029845-2024-00044
Device Sequence Number6261606
Product Code NHJ
UDI-Device Identifier10849436000508
UDI-Public10849436000508
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K905236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification,Replace,Recall
Type of Report Initial
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP5
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2024
Initial Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1000524541-09/25/2024-00
Patient Sequence Number1
Patient SexUnknown